Nebraska, 2016Flood in Nebraska, April 20, 2016
April 20, 2016 · NWS OAX · 1 event in 1 county or zone
A deep area of low pressure slowly moved across eastern Nebraska and western Iowa on the 20th into the 21st. An area of heavy rainfall associated with the low pressure led to minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep area of low pressure slowly moved across eastern Nebraska and western Iowa on the 20th into the 21st. An area of heavy rainfall associated with the low pressure led to minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 20, 5:17 PM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 20, 5:17 PM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
617 PM CDT WED APR 20 2016
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CDT WED APR 20 2016
EARLY AFTERNOON WATER VAPOR IMAGERY INDICATED THE CENTER OF THE
UPPER LOW WAS LOCATED OVER E-CNTRL NEB/W-CNTRL IA AND WAS BECOMING
VERTICALLY STACKED. THE BEST JUXTAPOSITION OF LARGE-SCALE FORCING
FOR ASCENT...STRONG FRONTAL CIRCULATION AND WEAKER STATIC
STABILITY WAS LOCATED OVER NORTHEAST NEB WHERE RAINFALL...SOME
MODERATE...CONTINUES. AS THIS SYSTEM STARTS TO FILL THIS EVNG
SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE SYSTEM WILL
SHIFT SEWD TOWARD SRN IA/NRN MO BY THU MRNG. THUS THE AREA OF RAIN
OVER NORTHEAST NEB WILL SHIFT SEWD THROUGH ERN NEB AND WRN IA
OVERNIGHT WHILE WEAKENING IN INTENSITY. WE WILL STILL LIKELY SEE
SOME QUARTER TO HALF IN RAINFALL TOTALS OVERNIGHT THROUGH AS THIS
BAND TRACKS TO THE SE. WE HAVE KEPT SOME POPS IN THE FORECAST
THROUGH THU AFTN FOR SOME ISO SHRA ACTIVITY WITH STEEP MID-LEVEL
LAPSE RATES AND SUFFICIENT MOISTURE FOR SOME ISO SHRA PER POINT
FORECAST SOUNDINGS.
AS THE SFC RIDGE AXIS CROSSES THE CWA ON THU NIGHT AND INTO THE
DAY ON FRI WE MAY SOME FOG DEVELOP...ALONG WITH SOME FAIRLY
CHILLY TMPS...ESPECIALLY ACROSS THE NORTHERN CWA. ONCE THIS SYSTEM
EXITS TO THE SOUTHEAST ON THURSDAY HEIGHT RISES AND WARMER TMPS
SHOULD BE THE STORY HEADING INTO THE WEEKEND. RETURN FLOW WILL
START ON FRI AND CONT THROUGH THE DAY ON SAT AHEAD OF UPPER LEVEL
SYSTEM AND ASSOCIATED CDFNT FOR SUNDAY. MIXING TO JUST SHY OF 850
MB SEEMS REASONABLE BOTH DAYS...WHICH YIELDED HIGHS VERY CLOSE TO
GOING FORECAST AND FEW CHANGES WERE MADE.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED APR 20 2016
A STRONGER LOW-LEVEL JET WILL DEVELOP AHEAD THE PREVIOUSLY
MENTIONED UPPER LEVEL SYSTEM ON SAT NIGHT. ALL MODELS INDICATE
ISENTROPIC UPGLIDE AND SOME LOWERING OF THE COND PRES DEF. IT
APPEARS FOR THE LARGE PART THOUGH THAT THE CWA WILL BE DRY ON SAT
NIGHT WITH MOISTURE QUALITY GENERALLY LACKING AND WARMING
TEMPERATURES ALOFT. HAVE MAINTAINED SOME SCHC POPS IN THE
NORTHWEST ON SUN NIGHT FOR AN ISO SHRA OR TWO ABOVE THE DEVELOPING
EML IN THE REGION OF STEEPER MID-LEVEL LAPSE RATES. THE GFS
APPEARS TOO FAST IN THE FRONTAL PROGRESSION ON SUN AND PREFER A
GEFS/EC/GEM TIMING OF THE FRONT. MODIFIED GULF MOISTURE WILL CONT
TO ADVECT INTO THE AREA ON SUN WITH SOME LOWER TO MID 50 DEWS
LIKELY BY AFTERNOON. THIS ALONG WITH SEASONABLY STEEP MID-LEVEL
LAPSE RATES SHOULD ALLOW FOR SOME MARGINAL INSTABILITY TO DEVELOP.
NOT OVERLY EXCITED WITH THUNDERSTORM CHANCES ALONG THE FRONT GIVEN
THE MOISTURE QUALITY BUT GIVEN THE TIME OF YEAR AND FRONT IN THE
AREA WILL MAINTAIN SOME LOW-CHC POPS.
THIS FRONT DROPS SOUTH OF OUR AREA ON MON AND WE SHOULD SEE DRY
WEATHER THROUGH MONDAY NIGHT BEFORE THE NEXT UPPER LEVEL SYSTEM
STARTS TO HEAD TOWARD THE CNTRL PLAINS ON TUE. THIS MAY SPREAD
SOME RAIN INTO THE AREA BY LATE TUE...AND ESPECIALLY INTO THE DAY
ON TUE NIGHT AND WED.
&&
.AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z FRIDAY)
ISSUED AT 620 PM CDT WED APR 20 2016
FOR THE MOST PART...EXPECT MVFR CEILINGS. CURRENTLY KLNK WAS VFR
BUT EXPECT LOWER CLOUDS TO MOVE BACK INTO THE AREA AS AREA OF PCPN
SHIFTS SEWD. CONDITIONS WILL SLOWLY IMPROVE THU MORNING AS PCPN
COVERAGE DECREASES AND TEMPS WARM SLIGHTLY. COULD SEE SCT -SHRA
THU...ESPECIALLY LATE MORNING AND AFTN...BUT LEFT OUT OF TAFS FOR
NOW.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...MILLER
Hazardous weather outlook, Apr 20, 3:13 PM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
413 PM CDT WED APR 20 2016
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
413 PM CDT WED APR 20 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY. A FEW
STRONG STORMS COULD OCCUR SUNDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.
In the hours before
Local storm report, Apr 20, 6:15 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
715 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HEAVY RAIN 5 WNW PERSIA 41.61N 95.66W
04/20/2016 M3.11 INCH HARRISON IA PUBLIC
TOTAL RAIN SINCE EARLY THIS MORNING.
&&
MILLERFlood, Saunders
- When
- April 20, 8:15 PM CST to 11:00 PM CST
- Where
- Saunders County, 1.46 mi S of Wahoo to 1.03 mi S of Wahoo
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 41.199, -96.620
Minor flooding was observed along the Wahoo Creek from near Wahoo downstream to Ithaca.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, April 20 to 21, 201610 events
- Hail and High Wind in Texas, April 20, 20161.5 in hail · 8 events
- Hail in Texas, April 20, 20161.25 in hail · 6 events
- Hail in Texas, April 20 to 21, 2016$1,000 · 1.5 in hail · 5 events
- Flash Flooding in Louisiana, April 20, 2016$1,000 · 4 events
- Flash Flood and Hail in Texas, April 20, 20161 in hail · 4 events
- Wildfire in Pennsylvania, April 20 to 28, 20161 event
- Hail in Oregon, April 20, 20161 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 627842.